Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest remedy for excessive sleepiness and restless leg syndrome

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
I am having unusual sleepiness during the day after being alert. I am on 1000 mg metformin twice a day. I also have restless leg syndrome since I was 20 yrs old and on several different meds until I either broke thru them or they didn`t work for me. Neurologist thinks meripex cause of sleepiness put me on other meds.
Still sleepiness problem or legs worse. Now when I try to exercise, my legs ache and I have to cut it short. I walk three times a week for 1 hour at local mall.. Am unusually tired which is not normal for me. I am 79 years old.
Posted Wed, 13 Aug 2014 in General Health
 
 
Answered by Dr. Shruti Rijhwani 6 hours later
Brief Answer:
Follows

Detailed Answer:
Dear Madam,

Thank you for posting your query on HCM.

Well looking into your problem I would like to tell you that you are still taking many medications that can cause sleepiness . Yes meripex which contains pramipexole may lead to this . You have rightly been prescribed vicodin (acetaminophen and hydrocodone) , it generally does not cause sedation .

There is a possibility of chronic fatigue syndrome stepping in and you need to discuss this possibility with your treating doctor . Plus metabolic profile is advisable , vitamin D levels , thyroid profile , calcium levels should also be checked as they can also give rise to excess of fatigue and pains all over body .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor